Alert archive / Minnesota / Areal Flood Warnings in 2013

Areal Flood Warning 4, NWS La Crosse, WI

May 20, 2013Howard County, Iowa; Fillmore County, Olmsted County, Minnesota

NWS La Crosse, WI issued this areal flood warning at May 20, 2013, 10:41 AM CDT for Howard County, Iowa; Fillmore County, Olmsted County, Minnesota. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 20, 2013, 10:41 AM CDT (15:41 UTC)
Expired
May 20, 2013, 4:00 PM CDT
In force
5 hr
Issued by
NWS La Crosse, WI
Area
Storm-based polygon
Flood severity
None

Counties Howard County, IA, Fillmore County, MN, Olmsted County, MN

The radar

The La Crosse radar (KARX), 88 km from the middle of the area, began a volume at 15:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Davenport, (KDVN), launched 12:00Z, 3.7 hours before the alert went out and 271 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 12:00Z on 2013-05-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 4 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 12:00Z on 2013-05-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 231 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
4 J/kg
Mixed-layer CIN
-260 J/kg
Mixed-layer LCL
1298 m above ground
0-6 km bulk shear
51 kt
0-1 km storm-relative helicity
231 m²/s²
0-3 km storm-relative helicity
256 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS La Crosse, WI wrote its last area forecast discussion before this areal flood warning went out at May 20, 6:59 AM CDT, 3 hours 42 minutes earlier.

Area forecast discussion, May 20, 6:59 AM CDT, 3 hours 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LA CROSSE WI
659 AM CDT MON MAY 20 2013

.SHORT TERM...(TODAY AND TONIGHT)
ISSUED AT 341 AM CDT MON MAY 20 2013

MAIN FORECAST CONCERN IS ON SEVERE WEATHER AND FLOODING POTENTIAL
TODAY.

CURRENTLY AS OF 08Z...WATER VAPOR LOOP AND RAP 500MB HEIGHT ANALYSIS
SHOWED AN UPPER LOW OVER SOUTH DAKOTA AND NEBRASKA WITH RIDGING
AHEAD OF IT OVER MICHIGAN. THE UPPER LOW WAS MOSTLY CUT OFF WITH
RIDGING TO ITS NORTH OVER SOUTH CENTRAL CANADA. 500MB STANDARD
DEVIATIONS WERE 1-1.5 BELOW NORMAL WITH THE UPPER LOW. NUMEROUS
SHORTWAVES WERE EJECTING IN SOUTHWEST FLOW AHEAD OF THE UPPER
LOW...SOME OF WHICH ARE CONVECTIVELY PRODUCED. ONE FOR EXAMPLE WAS
LIFTING THROUGH NORTHWEST WISCONSIN WHICH BROUGHT RAIN TO MUCH OF
THE AREA DURING THE NIGHTTIME HOURS. RAP DATA ALSO SHOWED A LOW
LEVEL MOISTURE TRANSPORT ZONE WITH THIS MCV. FARTHER SOUTH...ANOTHER
LOW LEVEL MOISTURE TRANSPORT ZONE WAS NOTED IN SOUTHERN MISSOURI...
POINTING INTO SOUTHERN ILLINOIS. COMBINATION OF SUBSIDENCE IN THE
WAKE OF THE MCV AND SPLIT IN MOISTURE TRANSPORT HAS ALLOWED THE
PRECIPITATION TO DIMINISH SOUTH OF HWY 29. PLENTIFUL MOISTURE COMING
UP AHEAD OF THE UPPER LOW WITH PRECIPITABLE WATER VALUES OF 1.2-1.5
INCHES FROM EASTERN OK INTO SOUTEHRN WI. THERE WAS A MINIMA OF
PRECIPITABLE WATER FROM WESTERN KS INTO MUCH OF IA...THOUGH....
ASSOCIATED WITH A DRY SLOT SOUTH OF THE UPPER LOW. AT THE
SURFACE...LOW PRESSURE WAS SITUATED UNDER THE UPPER LOW WITH A WARM
FRONT EXTENDING EAST TO EAU CLAIRE WI. RAP 850MB TEMPS WERE IN THE
14-18C RANGE SOUTH OF THE FRONT IN THE FORECAST AREA.

MODELS ARE IN GOOD AGREEMENT OF KEEPING THE UPPER LOW NEARLY
STATIONARY OVER SOUTH DAKOTA. DESPITE ITS STATIONARY MOVEMENT...THE
WEATHER WILL BE QUITE A BIT DIFFERENT COMPARED TO YESTERDAY.
PRIMARILY THIS IS DUE TO THE UPPER FLOW AHEAD OF THE UPPER LOW
PROGGED MORE SOUTHWESTERLY VERSUS SOUTHERLY. ADDITIONALLY...THE
PLUME OF HIGHER PRECIPITABLE WATER IS PROGGED TO SLOWLY SHIFT EAST
THANKS TO THE UPPER LOW.

MOST OF THE FORECAST AREA IS INDICATED TO STAY IN THE WARM SECTOR
THROUGH TONIGHT...ALONG WITH EXISTING IN THAT SOUTHWEST FLOW FOR
SHORTWAVES TO COME THROUGH...BOTH FAVORABLE FOR THUNDERSTORM
DEVELOPMENT. HOWEVER...ONE QUESTION MARK IS MOISTURE. BASED ON A
AMDAR SOUNDING OUT OF OMAHA AT 04Z...THE 850MB DEWPOINTS FROM THE
20.00Z NAM WERE 6-7C TOO HIGH...THUS THE NAM BUILDS A LOT OF CAPE
QUICKLY THIS MORNING. THE RAP IS MUCH MORE SUBDUED HAVING THE AREA
ENCOMPASSED BY THE DRY AIR...ESPECIALLY WHEN LOOKING AT MLCAPE.
THINKING THE RAP IDEA IS MUCH MORE REPRESENTATIVE AND HAVE KEPT THE
AREA DRY THROUGH EARLY AFTERNOON. EVENTUALLY...THE RAP DOES CATCH UP
WITH THE CAPE LATE IN THE AFTERNOON THANKS TO EVAPOTRANSPORATION OF
MOIST SOILS. IN FACT...THE RAP SHOWS A DEFINITIVE DRY LINE IN THE
WARM SECTOR FORMING NEAR I-35 IN THE AFTERNOON. THIS DRY LINE SHOULD
SERVE AS A TRIGGER FOR CONVECTIVE DEVELOPMENT...ESPECIALLY IN
SOUTHEAST MN AND NORTHEAST IA. MAJORITY OF MODELS...INCLUDING HI
RESOLUTION ONES...SHOW THIS SCENARIO...WITH THE THUNDERSTORMS THEN
PROPAGATING NORTHEAST THROUGH THE EVENING. THE BEST 0-6KM SHEAR OF
GREATER THAN 35 KTS IS PROGGED OVER THE SOUTHEAST HALF OF THE
FORECAST AREA...OPPOSITE OF WHERE MOST OF THE CONVECTION WILL BE. ON
THE OTHER HAND...FREEZING LEVEL HEIGHTS ARE LOWER ON THE ORDER OF
10500 FT WHERE THE CONVECTION IS EXPECTED...THUS THERE COULD END UP
BEING MARGINALLY SEVERE HAIL. STORMS SHOULD GRADUALLY WEAKEN AS
INSTABILITY WANES LATE IN THE EVENING INTO THE OVERNIGHT HOURS. IT
SHOULD BE NOTED...IF FOR SOME REASON A STORM FIRES IN THE HIGHER
0-6KM SHEAR AREA THIS AFTERNOON...IT WOULD LIKELY BECOME
SUPERCELLULAR. AGAIN...THOUGH...THINK THIS IS A LOW PROBABILITY WITH
THAT AREA PERHAPS EVEN BEING CAPPED. SEE THE HYDROLOGY SECTION BELOW
FOR FLOODING CONCERNS.

CERTAINTLY THE ADDITIONAL RAIN FROM STORMS THIS AFTERNOON AND EARLY
EVENING WILL NOT HELP THE FLOODING MATTERS IN PORTIONS OF SOUTHEAST
MINNESOTA AND NORTHEAST IOWA. HAVE KEPT THE FLASH FLOOD WATCH GOING
TO 00Z THIS EVENING...WHICH WORKS OUT WELL IN TERMS OF TIME BECAUSE
THE CONVECTION SHOULD MOSTLY BE EAST OF THERE BY THE EXPIRATION.

SHOULD SEE QUITE A BIT OF SUN TODAY AND WITH 850MB TEMPS HOVERING IN
THAT 14-18C RANGE...TEMPERATURES SHOULD EASILY CLIMB INTO THE UPPER
70S TO MID 80S. ANOTHER MILD NIGHT LIKELY TONIGHT WITH PLENTY OF
CLOUDS AND DEWPOINTS REMAINING UP IN THE 50S TO LOW 60S.

.LONG TERM...(TUESDAY THROUGH SUNDAY)
ISSUED AT 341 AM CDT MON MAY 20 2013

TUESDAY THROUGH THURSDAY...
MAIN FOCUS HERE IS ON THE EVOLUTION OF THE UPPER LOW. 20.00Z
ECMWF/GFS/CANADIAN/NAM ARE ALL IN PRETTY GOOD AGREEMENT HOLDING THE
UPPER LOW NEARLY STATIONARY ON TUESDAY...THEN GRADUALLY SHIFTING
EASTWARD TUESDAY NIGHT AND WEDNESDAY BEFORE IT GETS MORE OF A KICK
EAST WEDNESDAY NIGHT. THE KICK EAST IS IN RESPONSE TO A POTENT
TROUGH DROPPING SOUTH THROUGH MUCH OF EASTERN CANADA.

FOR TUESDAY...MUCH OF THE FORECAST AREA WEST OF THE MISSISSIPPI
RIVER LOOKS TO BE DRY-SLOTTED...THUS HAVE LOWERED PRECIPITATION
CHANCES. TO THE EAST...THERE ARE INDICATIONS THAT SOME DIURNAL
CONVECTION COULD FORM ALONG A COLD FRONT MARCHING EAST. INSTABILITY
IS PRETTY MEAGER IN THIS CASE COMPARED TO WHAT WE HAVE BEEN DEALING
WITH...THUS ANY CONVECTION SHOULD NOT GO SEVERE. BETTER SHOT FOR
SEVERE WEATHER WILL BE WELL SOUTH AND EAST OF THE FORECAST AREA.
HIGHEST PRECIPITATION CHANCES OVERALL ARE EXPECTED NORTH OF HWY 29
IN A LOW TO MID LEVEL FRONTOGENESIS ZONE.

AS THE UPPER LOW BEGINS TO PUSH EAST TOWARDS THE FORECAST AREA
TUESDAY NIGHT AND WEDNESDAY...DPVA INCREASES WHILE SIMULTANEOUSLY
THE LOW TO MID LEVEL FRONTOGENESIS ZONE DROPS SOUTH. THEREFORE...
INCREASING PRECIPITATION CHANCES SEEM REASONABLE... ESPECIALLY ON
WEDNESDAY WHEN THE TWO FORCING MECHANISMS ARE JUXTAPOSTED.
ADDITIONALLY...THERE COULD BE SOME DIURNAL ENHANCEMENT ON WEDNESDAY
BEING CLOSE TO OR UNDER THE COLD CORE OF THE UPPER LOW.

MODELS APPEAR TO BE TRENDING FASTER IN KICKING OUT THE UPPER LOW FOR
WEDNESDAY NIGHT AND THURSDAY...ENOUGH SO THAT THURSDAY MAY NOW END
UP DRY. WEDNESDAY NIGHT STILL LOOKS FAVORABLE FOR PRECIPITATION...
ESPECIALLY EAST OF THE MISSISSIPPI RIVER WHICH IS IN THAT
AFOREMENTIONED JUXTAPOSITION OF FORCING MECHANISMS.

DEFINITELY A COOLING TREND WILL TAKE PLACE FOR TUESDAY THROUGH
THURSDAY WITH THAT UPPER LOW COMING IN...AND THEN COME THURSDAY A
NORTHERLY FLOW ADVECTING AIR FROM CANADIAN HIGH PRESSURE TRYING TO
BUILD SOUTH INTO THE UPPER GREAT LAKES. 850MB TEMPS FALL FROM 11-13C
AT 12Z TUE TO 4-6C BY 12Z THU. WENT WITH A BLEND OF GUIDANCE FOR
HIGHS AND LOWS FOR NOW GIVEN NO SIGNAL TO LEAN TOWARDS WARMER OR
COLDER SCENARIO GIVEN THE FORECAST PATTERN.

THURSDAY NIGHT INTO NEXT WEEKEND...
20.00Z ECMWF/GFS/CANADIAN AND GFS ENSEMBLES CONTINUE TO ADVERTISE A
BLOCKED UP UPPER LEVEL FLOW PATTERN ACROSS NORTH AMERICA DURING THE
EXTENDED PORTION OF THE FORECAST. THE FLOW FEATURES DEEP TROUGHING
ALONG THE WEST COAST...RIDGING FROM THE PLAINS INTO THE NORTHWEST
TERRITORIES...AND MEAN TROUGHING FROM EASTERN CANADA INTO THE
MID-ATLANTIC REGION. WHAT THIS PATTERN MEANS FOR THE FORECAST AREA
IS A BATTLE BETWEEN DRY...CANADIAN HIGH PRESSURE AND A MORE HUMID
AIRMASS ADVECTING NORTH OUT OF THE GULF OF MEXICO UNDER THE UPPER
RIDGE. IT APPEARS DRY CONDITIONS SHOULD PREVAIL FOR THURSDAY NIGHT
AND FRIDAY...RESULTING FROM SUBSIDENCE IN THE WAKE OF THE EARLY TO
MID WEEK UPPER LOW. FROM FRIDAY NIGHT AND BEYOND...HAVE FOLLOWED A
CONSENSUS APPROACH AND SPREAD PRECIPITATION CHANCES ACROSS THE
FORECAST AREA...HIGHEST WEST OF THE MISSISSIPPI RIVER. THESE CHANCES
ARE A RESULT OF SURGES OF WARM ADVECTION. THE PRECIPITATION COULD
BECOME ENHANCED TOO AT TIMES AS JET STREAKS PROPAGATE BETWEEN THE
EASTERN CANADA TROUGH AND PLAINS RIDGING.

SOMETHING TO WATCH DURING THE EXTENDED IS POTENTIAL FOR FROST...
ESPECIALLY IN CENTRAL WISCONSIN. THURSDAY NIGHT ACCORDING TO 20.00Z
MODELS WOULD BE THE HIGHEST CHANCE...THOUGH CONFIDENCE IS NOT HIGH
ENOUGH TO EITHER MENTION FROST IN THE FORECAST OR DROP LOWS BELOW
40. OTHERWISE...TEMPERATURES SHOULD STAY MOSTLY BELOW NORMAL BEING
UNDER THE INFLUENCE OF THE CANADIAN HIGH AND A NORTHEAST FLOW.

&&

.AVIATION...(FOR THE 12Z TAFS THROUGH 12Z TUESDAY MORNING)
ISSUED AT 658 AM CDT MON MAY 20 2013

THE MVFR CEILINGS ACROSS SOUTHEAST MINNESOTA AND NORTHEAST IOWA WILL
GRADUALLY MIX OUT THIS MORNING. THIS SHOULD OCCUR AT KRST AROUND
20.15Z.

STEEP LOW LEVEL LAPSE RATES WILL KEEP WIND GUSTS IN THE 20 TO 30
KNOT RANGE THROUGHOUT THE DAY.

FOR THIS AFTERNOON AND EVENING...A TROUGH...LOCATED OVER KANSAS...WILL
MOVE NORTHEAST THROUGH THE AREA. AS THIS OCCURS...EXPECTY RAPID
DEVELOPMENT OF SHOWERS AND THUNDERSTORMS ACROSS THE AREA BETWEEN
20.21Z AND 21.00Z. THE 0-3KM WINDS ARE FAVORABLE FOR THE THUNDERSTORMS
TO PRODUCE DAMAGING WINDS. IN ADDITION...THERE WILL BE ENOUGH
INSTABILITY FOR LARGE HAIL.

AS THE TROUGH MOVES NORTHEAST OF THE AREA AFTER 21.06Z...EXPECT A
BROKEN DECK OF 8-10K CEILING TO LINGER ACROSS THE AREA THROUGH THE
REMAINDER OF THE NIGHT.

&&

.HYDROLOGY...
ISSUED AT 341 AM CDT MON MAY 20 2013

MULTIPLE DAYS OF HEAVY RAIN ACROSS PORTIONS OF SOUTHEAST MINNESOTA
AND NORTHEAST IOWA HAS REALLY LOWERED THE THRESHOLD FOR FLOODING. A
STRIPE FROM MITCHELL COUNTY IA THROUGH MOWER...WESTERN FILLMORE AND
OLMSTED COUNTIES WERE ESPECIALLY HARD HIT FROM YESTERDAY\S RAIN.
REPORT FROM MITCHELL COUNTY IA EMERGENCY MANAGER AT 330 AM WAS THAT
MOST MAIN ROADS ARE CLOSED DUE TO HIGH WATER AND MANY SIDE ROADS ARE
WASHED OUT. THUS...THE AREA THAT WAS PUT IN A FLASH FLOOD WATCH
YESTERDAY CANNOT HANDLE ANY MORE RAIN. SEE LATEST AREAL AND RIVER
FLOOD STATEMENTS FOR MORE INFORMATION.

ON A POSITIVE NOTE...THE DEEP MOISTURE THAT WAS PRESENT TO ALLOW THE
STORMS TO PRODUCE SUCH HEAVY RAIN IS SHIFTING OFF TO THE EAST.
ADDITIONALLY...EVEN THOUGH SOME THUNDERSTORMS ARE EXPECTED THIS
AFTERNOON...THERE LOOKS TO BE ENOUGH UPPER LEVEL FLOW TO KEEP THEM
MOVING TO THE EAST. THUS...NOT ANTICIPATING ANY WIDESPREAD FLOODING.
WILL NEED TO KEEP THE FLASH FLOOD WATCH GOING...THOUGH...BECAUSE AS
MENTIONED EARLIER THE AREA HAS BEEN SO HARD HIT ANY RAIN WILL CAUSE
A PROBLEM.

ADDITIONAL RAINFALL IS POSSIBLE TUESDAY THROUGH WEDNESDAY
NIGHT...THOUGH TUESDAY IS TRENDING DRIER FOR SOUTHEAST MINNESOTA AND
NORTHEAST IOWA. HOPEFULLY THE DRIER PERIOD FROM TONIGHT THROUGH
TUESDAY WILL ALLOW THE FLOOD THREAT TO DIMINISH...THOUGH RIVER
FLOODING MAY TAKE A LITTLE LONGER TO END.

&&

.ARX WATCHES/WARNINGS/ADVISORIES...
WI...NONE.
MN...FLASH FLOOD WATCH THROUGH THIS EVENING FOR MNZ079-086-087-094-
     095.

IA...FLASH FLOOD WATCH THROUGH THIS EVENING FOR IAZ008.

&&

SHORT TERM...AJ
LONG TERM...AJ
AVIATION...BOYNE
HYDROLOGY...AJ
Hazardous weather outlook, May 20, 2:53 AM CDT, 7 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LA CROSSE WI
253 AM CDT MON MAY 20 2013

IAZ008-MNZ079-086-087-094-095-211200-
DODGE-FILLMORE-MITCHELL-MOWER-OLMSTED-WABASHA-
253 AM CDT MON MAY 20 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST IOWA
AND SOUTHEAST MINNESOTA.

.DAY ONE...TODAY AND TONIGHT

A FLASH FLOOD WATCH REMAINS IN EFFECT TODAY. IN ADDITION...THERE
CONTINUES TO BE SOME FLOODING ALONG AREA CREEKS...FIELDS AND
LOW LYING AREAS DUE TO THE 2 TO 7 INCHES OF RAIN THAT FELL ON
SUNDAY.

ANOTHER ROUND OF SEVERE WEATHER IS POSSIBLE BETWEEN 3 PM THIS
AFTERNOON AND 10 PM TONIGHT. LARGE HAIL...DAMAGING WINDS AND
FLASH FLOODING WILL BE THE MAIN HAZARDS. AN ISOLATED TORNADO IS ALSO
POSSIBLE.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THUNDERSTORMS ARE POSSIBLE FROM TUESDAY THROUGH WEDNESDAY. THE
PRIMARY CONCERN WILL BE LOCALIZED FLOODING DUE TO THE RECENT HEAVY
RAIN.

ADDITIONAL CHANCES OF THUNDERSTORMS ARE IN THE FORECAST FOR FRIDAY
NIGHT THROUGH SUNDAY. AT THIS TIME IT IS TOO EARLY TO DISCERN ANY
SEVERE WEATHER POTENTIAL WITH THESE STORMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS MAY BE NEEDED BETWEEN 3 PM AND 10 PM.

.EMERGENCY MANAGEMENT COORDINATION...

NO WEBINAR IS SCHEDULED.

IAZ009>011-018-019-029-030-MNZ088-096-WIZ017-029-032>034-041>044-
053>055-061-211200-
ADAMS-ALLAMAKEE-BUFFALO-CHICKASAW-CLARK-CLAYTON-CRAWFORD-FAYETTE-
FLOYD-GRANT-HOUSTON-HOWARD-JACKSON-JUNEAU-LA CROSSE-MONROE-RICHLAND-
TAYLOR-TREMPEALEAU-VERNON-WINNESHIEK-WINONA-
253 AM CDT MON MAY 20 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST IOWA...
SOUTHEAST MINNESOTA...AND SOUTHWEST INTO CENTRAL WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

ANOTHER ROUND OF SEVERE WEATHER WILL BE POSSIBLE BETWEEN 3 PM THIS
AFTERNOON AND 10 PM TONIGHT. LARGE HAIL AND DAMAGING WINDS WILL BE
THE MAIN HAZARDS. AN ISOLATED TORNADO IS ALSO POSSIBLE.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THUNDERSTORMS ARE POSSIBLE FROM TUESDAY THROUGH WEDNESDAY. SEVERE
WEATHER IS NOT ANTICIPATED WITH THESE STORMS.

ADDITIONAL CHANCES OF THUNDERSTORMS ARE IN THE FORECAST FOR FRIDAY
NIGHT THROUGH SUNDAY. AT THIS TIME IT IS TOO EARLY TO DISCERN ANY
SEVERE WEATHER POTENTIAL WITH THESE STORMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS MAY BE NEEDED BETWEEN 3 PM AND 10 PM.

.EMERGENCY MANAGEMENT COORDINATION...

NO WEBINAR IS SCHEDULED.

BOYNE/AJ

In the hours before

Local storm report, May 20, 5:14 AM CDT, 5 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
514 AM CDT MON MAY 20 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0500 AM     FLOOD            1 W OSAGE               43.28N 92.83W
05/20/2013                   MITCHELL           IA   EMERGENCY MNGR

            A SECTION OF HIGHWAY 9 IS COMPLETELY GONE...RESULTING
            FROM 2 CULVERTS THAT WASHED AWAY CAUSING THE ROAD TO
            COLLAPSE.

0500 AM     FLOOD            1 E OSAGE               43.28N 92.79W
05/20/2013                   MITCHELL           IA   EMERGENCY MNGR

            STRETCH OF ROAD WHERE US HWY 218 AND STATE HIGHWAY 9 ARE
            COMBINED TOGETHER FROM OSAGE TO 3 MILES EAST OF OSAGE
            REMAINS UNDER WATER.

&&

AJ

The office that day

Everything else NWS La Crosse, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 19, 7:36 PM CDTSevere Thunderstorm WarningARXBuffalo, Trempealeau54 min
May 19, 10:12 PM CDTSevere Thunderstorm WarningARXLa Crosse, Trempealeau, Vernon48 min
May 19, 10:28 PM CDTSevere Thunderstorm WarningARXCrawford, Vernon47 min
May 19, 10:31 PM CDTAreal Flood AdvisoryARXLa Crosse119 min
May 19, 10:42 PM CDTSevere Thunderstorm WarningARXClark, Jackson, Monroe, Trempealeau63 min
May 19, 11:10 PM CDTSevere Thunderstorm WarningARXJackson, Juneau, Monroe, Vernon50 min
May 19, 11:36 PM CDTSevere Thunderstorm WarningARXGrant39 min
May 20, 12:03 AM CDTSevere Thunderstorm WarningARXRichland42 min
May 19, 8:40 PM CDTRiver Flood WarningARXFloyd62 hr
May 19, 8:41 PM CDTSevere Thunderstorm WarningARXChickasaw, Fayette, Floyd, Howard, Winneshiek64 min
May 19, 9:10 PM CDTSevere Thunderstorm WarningARXAllamakee, Clayton, Fayette, Winneshiek80 min
May 19, 11:00 PM CDTSevere Thunderstorm WarningARXChickasaw, Fayette, Winneshiek45 min
May 20, 12:08 AM CDTAreal Flood WarningARXFloyd, Mitchell16 hr
May 20, 3:38 PM CDTAreal Flood WarningARXFloyd, Howard, Mitchell6 hr
May 19, 7:10 PM CDTTornado WarningARXWinona35 min
May 19, 9:01 PM CDTRiver Flood WarningARXOlmsted, Winona25 hr
May 19, 9:26 PM CDTSevere Thunderstorm WarningARXFillmore, Houston64 min
May 20, 4:16 AM CDTRiver Flood WarningARXMower18 hr
May 20, 11:12 AM CDTRiver Flood WarningARXFillmore, Houston35 hr
May 20, 3:22 PM CDTRiver Flood WarningARXHouston66 hr

Nearby

Areal Flood Warnings in Minnesota, 2013Areal Flood Warnings in Iowa, 2013Every areal flood warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.